Hi. I had a total thyroidectomy 10 days ago due to a nodule on my thyroid found to be papillary cancer. I have been taking Synthroid as of the day after the surgery. I noticed 4 days later that I have a really bad rash on my back, sides, hips, arms & breasts. The rash is red, raised & very itchy. The rash area becomes very dark as it heals & there is a large amount of dry skin that forms. It is also spreading. I have been putting hydrocortisone on it & have been taking Benadryl, it seems to help the first areas heal but not stopping the spreading. I am scheduled to see a dermatologist tomorrow but after reading up on it I feel as if I might just be waisting a co-pay. Seems that many have been told its not the Synthroid but only started getting the rash after taking it. This is my case. Is there anything I can do to get rid of this rash??
I ask about the antibiotic bcz my friend who had knee replacement (she also shares kidney stones with me on another board) had same thing happen and was from IV antibiotic of all things!!!
Let us know .. will look for update!
Also, if you have any odd moles have him take a look ... 6mos after my thyroid surgery I had a mole grow a "tail" in appearance and turned out to be Melanoma and had it looked at only on a hunch in that it was typical melanoma appearing! I am ok .. very early Stage I and top layer only and gone with 2" scar done cosmetic. So now I preach MOLE CHECK is as important as Thyroid Check.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.